MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that a midline just infiltrated in the patient arm and the guidewire disintegrated in the patient arm when we were advancing it and it caused a big hematoma on our patient.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the guidewire disintegrated in the patient arm when we were advancing it and it caused a big hematoma on our patient.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the guidewire is confirmed and was determined to be use-related.One 18 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned device.It was observed that the catheter was returned attached to the wings of the device with abundant blood use residues throughout the catheter.The safety mechanism was advanced over the needle tip.The guidewire was observed to be advanced out of the needle tip and unraveled.A microscopic observation of the returned catheter revealed a longitudinally aligned split along the catheter.The split was observed to have sharp fracture edges and a granular fracture surface.An observation of the guidewire revealed the distal weld tip was present along the distal end of the guidewire.The core wire was observed to be broken with the proximal end of the core wire break inside the needle shaft.The coil wire remained intact but unraveled due to the break in the core wire.The guidewire may break and cause a split in the catheter when the guidewire and catheter are pulled back against the needle bevel or due to insertion techniques.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20907085
Report Number3006260740-2024-07386
Device Sequence Number15742091
Product Code FOZ
UDI-Device Identifier00801741142642
UDI-Public(01)00801741142642(11)240806(17)260131(10)REJT0809
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberF118080T
Device Lot NumberREJT0809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer11/15/2024
03/28/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date12/13/2024
04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown